MAUDE Adverse Event Report: MICROVENTION, INC. FRED X27; FLOW DIVERTER

MICROVENTION, INC. FRED X27; FLOW DIVERTER
Model Number FREDX4515-PMA
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Stroke/CVA (1770)
Date of Event 06/15/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that thirteen days post-implantation of a flow diverter in the carotid ophthalmic artery, the patient returned to the hospital exhibiting stroke symptoms.It was noted that the flow diverter was occluded with thrombus and the clot was retrieved using aspiration.Flow was restored and the patient is neurologically intact.
 
Additional Manufacturer Narrative
A search for non-conformances associated with the reported part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device remains implanted in the patient and is therefore not available for return to the manufacturer for analysis.Medical imaging was provided and the investigation is ongoing.The instructions for use (ifu) identifies stent thrombosis and stroke or tia (transient ischemic attack as a potential complication associated with use of the device.
 
Additional Manufacturer Narrative
Corrections: h6: component code: remove 4755; add: 515.Investigation findings: remove 3233; add: 213.Investigation conclusions: remove 11; add: 4315.Additional information: eight radiographic images were provided for review.Four 3d angios of the ica (probably right, image sides are not labeled): show a broad-based laterally pointing para-ophthalmic aneurysm.Measurements of the parent artery (in lateral projection) are 3.59 mm proximally, and 3.96 mm distally.The ica in between these two measurements is larger in diameter, but no measurements are available.One image shows measurements of the aneurysm in lateral projection: 5.00 mm x 3.4 mm.The adjacent ica measures about the same diameter as the aneurysm's longest diameter.One last measurement of the mid-ica siphon in caudo-cranial projection is provided: 5.25 mm.One native non-subtracted lateral image centered on the fred x post-deployment shows the fred x to be fully open.Two non-subtracted dsas with contrast of the left ica post-deployment in oblique lateral projections: one shows good wall apposition, with no contrast material beyond the helices.The other appears to show a small sliver of contrast material outside the helices, between the anterior wall of the distal genu of the ica and the helices, but it is difficult to say for sure, as there is superimposed bone, and no subtracted dsa is provided.One sim&cure image in lateral projection shows adequate apposition of the simulated fred.No images of the thrombectomy or post-thrombectomy procedure are provided.Without the return and physical evaluation of the device, the investigation cannot determine if a condition existed that would have caused or contributed to the reported event.

Brand Name
FRED X27
Common Device Name
FLOW DIVERTER
Manufacturer (Section D)
MICROVENTION, INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key14989121
Report Number2032493-2022-00275
Device Sequence Number1614415
Product Code OUT
UDI-Device Identifier00842429114391
UDI-Public(01)00842429114391(11)210629(17)240531(10)0000146060
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
P180027
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/17/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2024
Device Model NumberFREDX4515-PMA
Device Catalogue NumberFREDX4515
Device Lot Number0000146060
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/17/2022
Supplement Date Received by Manufacturer08/17/2022
Initial Report FDA Received Date07/12/2022
Supplement Report FDA Received Date09/05/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/29/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BRILINTA/ASA ANTIPLATELET THERAPY (PRE & POST-OP)
Outcome Attributed to Adverse Event Required Intervention; Other;
Patient SexFemale